Recurrent diarrhoea

I have had two, four-weekly infusions of Pamidronate. A week after the second infusion, I had acute diarrhoea overnight, with a little sickness. I ate cautiously for a few days but 8 days later, the same thing happened - and again 8 days after that. The symptoms seemed to indicate fermentation in my stomach and I put it down to raw green vegetables. I had decided to eat more fruit and veg but the first event followed a green salad - the second, some watercress and, the third, some coleslaw.

I have spoken to oncology but they don’t think it is the Pamidronate. My GP has ruled out anything bacterial but thinks it could be the Pamidronate.

If it is that, what alternatives are there and are they all going to cause this problem?

I have started taking probiotics and digestive enzymes but, at present, I am on a very limited, bland diet, omitting fruit and veg until I feel more settled. I shall then start with cooked fruit and veg.

I have lost about half a stone over the past month and I am very slim as it is. This is the last thing I need, obviously. I am frightened to eat, in case it starts again, which is causing me more stress.

I had recently stopped taking any vitamins, supplements, etc, in case these were bad from a bc point of view but feel that has only contributed to the problem. I had also drastically reduced my milk consumption but, again, I feel that has done me more harm.

Has anyone else had a similar experience? Any ideas for putting on weight? Any advice welcome.

My next infusion is on Tuesday and I don’t know what to do. My GP suggests asking for it to be postponed for a couple of weeks, to see if I get better.

I have been under extreme stress since discovery of recurrence/spread just before Christmas. Could it just be that it has taken its toll on my digestive system - or is something more sinister going on?

Ann x

Sorry that I can’t help with your questions, but I just wanted to send you gentle hugs. I think you should definitely speak to your onc about these awful SEs before Tuesday, though. Fingers crossed for answers and relief soon. Take care,
Angelfalls xx

Dear Ann
Sorry to hear about your problem.
I have been having Pamidronate infusions every month for years and have never had a problem with it, nor have I heard of anyone else with diarrhoea problems.
I dont know what to suggest, except go back to your Onc with it. Sorry cant be any more help.
Love Jane x

Thank you for your replies, ladies.

Jane, it is encouraging that you have not had problems. Maybe it has just been all the stress and that I can gradually repair my digestive system with a bit of tlc.

Ann x